MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068403921
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned flexiva 365 laser fiber was analyzed, and a visual evaluation noted that the fiber was returned with the body broken.The fiber measured approximately 177.8 cm from the top of the connector to the break.The remainder of the fiber including the distal tip was not returned.Examination under magnification confirmed that the pattern on the body break is consistent with a fracture.Since the condition of the coating at the body break is stretched with no discoloration or melting, it indicates that the fiber was not fired after it had been broken.No other issues with the device were noted.The analysis of returned device found that the fiber was broken.It is likely that the handling of the device during setup caused damage to the fiber.The body of the fiber was likely fractured as a result of handling, possibly as the fiber interacted with the scope.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
A flexiva 365 laser fiber was returned to boston scientific corporation.This product was returned to the manufacturer without any report of performance issues or adverse patient effects.The returned device was analyzed and the laser fiber was broken.All other information is unknown.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10242366
Report Number3005099803-2020-02584
Device Sequence Number2485893
Product Code GEX
UDI-Device Identifier08714729808190
UDI-Public08714729808190
Combination Product (Y/N)N
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model NumberM0068403921
Device Catalogue Number840-392
Device Lot Number0000008982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1